Idaho, 2010Damaging Wind in Idaho, July 28, 2010
July 28, 2010 · NWS PIH · 1 event in 1 county or zone
Sixty mph wind gust 2 miles west of Pocatello Regional Airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sixty mph wind gust 2 miles west of Pocatello Regional Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 28, 12:46 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 12:46 PM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
146 PM MDT WED JUL 28 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS ARE ONGOING. A LOW PRESSURE SYSTEM IS
EXPECTED TO MOVE THROUGH EASTERN OREGON AND INTO CENTRAL IDAHO
THIS EVENING. THIS LOW PRESSURE SYSTEM COMBINED WITH THE MONSOONAL
MOISTURE AND AFTERNOON HEATING WILL CONTINUE TO SUPPORT SCATTERED
TO NUMEROUS THUNDERSTORMS ACROSS THE REGION INTO THE EVENING. SOME
STORMS COULD HAVE STRONG WIND GUSTS...HAIL...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS. MANY OF THESE STORMS WILL DIMINISH AFTER
SUNSET DUE TO THE LOSS OF THE AFTERNOON HEATING.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
SATURDAY AS MONSOONAL MOISTURE CONTINUE TO WORK THROUGH THE
REGION. THE NAM HAS HAD MORE COVERAGE THAN THE GFS...WHICH
EXPLAINS WHY THE GFS MAX TEMPS ARE SO MUCH WARMER THAN THE NAM
GUIDANCE. THE 12Z NAM HAS BACKED OFF OF THE COVERAGE FOR THURSDAY
AND LOOKS SIMILAR TO THE GFS. PREVIOUS FORECASTS HAVE SUPPORTED
THE GFS SOLUTIONS...NOT SO MUCH THUNDERSTORM COVERAGE. SINCE THE
NAM HAS MOVED IN THAT DIRECTION FOR THURSDAY...WILL CONTINUE TO
LEAN TOWARDS THE GFS SOLUTION.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
A COLD FRONT IS EXPECTED TO ARRIVE SATURDAY NIGHT INTO MONDAY
MORNING. THIS WILL BRING COOLER TEMPS TO THE REGION AND SHOULD
DISPLACE THE MONSOONAL MOISTURE FROM THE AREA FOR A COUPLE OF
DAYS. TRICKY PART OF THE FORECAST IS WHEN THE MONSOONAL MOISTURE
RETURNS. LATEST RUNS SUPPORT MIDWEEK.
&&
.AVIATION...SO FAR THIS AFTERNOON THUNDERSTORM ACTIVITY HAS ONLY
BEEN CLOSE TO SUN WITH NOTHING MUCH IN BYI...PIH AND IDA AREAS.
WILL KEEP VICINITY THUNDERSTORMS IN ALL TAF SITES UNTIL 9 OR 10 PM
LOCAL TIME TONIGHT. SHOULD HAVE THUNDERSTORMS DEVELOPING ON
THURSDAY A WELL. GUSTY WINDS NEAR THUNDERSTORMS WILL BE MAIN
AVIATION HAZARD TODAY.
GK
&&
.FIRE WEATHER...MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER
SOUTHEAST IDAHO. A RED FLAG WARNING REMAINS IN EFFECT IN ZONES
409...410...AND 412 DUE TO THE THUNDERSTORM ACTIVITY. ALL ZONES
WILL HAVE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON
AND EVENING. WIND GUSTS OF 50 MPH NEAR THUNDERSTORMS ARE LIKELY.
EXPECT THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AFTERNOON.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ017-019>023-032.
&&
Hazardous weather outlook, Jul 28, 6:03 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
703 AM MDT WED JUL 28 2010
IDZ017>025-031-032-291315-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
703 AM MDT WED JUL 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. SOME
THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. SOME
THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jul 28, 2:26 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
326 PM MDT WED JUL 28 2010
IDZ019-032-282215-
CLARK ID-CUSTER ID-BUTTE ID-
326 PM MDT WED JUL 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 415 PM MDT
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF GOLDBURG TO LOST RIVER..AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON...
LAT...LON 4429 11332 4423 11330 4423 11292 4377 11295
4372 11302 4367 11358 4435 11359 4435 11335
TIME...MOT...LOC 2126Z 248DEG 21KT 4427 11346 4375 11353
VALLESpecial weather statement, Jul 28, 3:41 PM MST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
441 PM MDT WED JUL 28 2010
IDZ017-022-282345-
MINIDOKA ID-BLAINE ID-CASSIA ID-
441 PM MDT WED JUL 28 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
WESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 545 PM MDT
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
HAZELTON TO 10 MILES WEST OF MARION TO 18 MILES EAST OF JACKPOT..AND
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
BURLEY AND PAUL...
HEYBURN AND MARION...
LOCUST... OAKLEY AND RUPERT...
RUPERT...
DECLO...
MINIDOKA AND BASIN...
ALBION...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4215 11427 4225 11418 4242 11414 4242 11407
4250 11407 4253 11393 4267 11393 4291 11327
4255 11335 4208 11365 4199 11412 4199 11427
TIME...MOT...LOC 2240Z 244DEG 27KT 4257 11400 4230 11406
4203 11430
HANKOLocal storm report, Jul 28, 3:47 PM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
447 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 16 NNW NORTHWEST INL 44.08N 112.84W
07/28/2010 M58.00 MPH CLARK ID MESONET
&&
CHATTINGSLocal storm report, Jul 28, 5:21 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
621 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 6 NW MINIDOKA 42.82N 113.57W
07/28/2010 M61 MPH MINIDOKA ID MESONET
WIND GUST OF 61 MPH
&&
DPHELPSLocal storm report, Jul 28, 5:23 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
623 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 8 WNW NEELEY 42.79N 113.01W
07/28/2010 E0.25 INCH POWER ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSLocal storm report, Jul 28, 5:31 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
631 PM MDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 NW AMERICAN FALLS 42.85N 112.95W
07/28/2010 E0.50 INCH POWER ID TRAINED SPOTTER
HALF INCH HAIL
&&
DPHELPSThunderstorm Wind, Power
- When
- July 28, 5:48 PM MST to 6:00 PM MST
- Where
- Power County, 2 mi W of (Pih)pocatello Muni
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -112.639
Sixty mph wind gust 2 miles west of Pocatello Regional Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Illinois, July 28, 20101 death · 1 event
- Rip Current in Texas, July 28, 20101 death · 1 event
- Hail and Damaging Winds in Florida, July 28, 2010$933,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Illinois, July 28 to 29, 2010$704,000 · 52 kt wind · 6 events
- Flash Flooding and Heavy Rain in Washington, July 28, 2010$525,000 · 3 events
- Flooding in Iowa, July 28 to 31, 2010$500,000 · 2 events
- Wildfire in Idaho, July 28, 2010$500,000 · 1 event
- Damaging Winds in New York, July 28, 2010$195,000 · 65 kt wind · 14 events
- Damaging Winds in Pennsylvania, July 28, 2010$242,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Ohio, July 28, 2010$51,000 · 1 in hail · 16 events
- Damaging Winds in Michigan, July 28, 2010$50,000 · 63 kt wind · 15 events
- Flash Flooding in New Mexico, July 28, 2010$52,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253774.